Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 111, NWS Green Bay, WI

July 24, 2006Manitowoc County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Jul 24, 2006, 6:58 PM CDT for Manitowoc County, Wisconsin. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 24, 2006, 6:58 PM CDT (23:58 UTC)
Expired
Jul 24, 2006, 7:26 PM CDT
In force
28 min
Issued by
NWS Green Bay, WI
Area
Counties, with a storm outline in the text

County Manitowoc County, WI

The radar

The Green Bay radar (KGRB), 49 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 24, 1:08 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 12.0 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2006-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 257 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2006-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 158 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
257 J/kg
Mixed-layer CIN
-225 J/kg
Mixed-layer LCL
1133 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
158 m²/s²
0-3 km storm-relative helicity
171 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRB 242359
SVRGRB
WIC071-250045-
/O.NEW.KGRB.SV.W.0111.060724T2358Z-060725T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
658 PM CDT MON JUL 24 2006

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MANITOWOC COUNTY IN EAST CENTRAL WISCONSIN

* UNTIL 745 PM CDT

* AT 653 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING DAMAGING WINDS.  THIS STORM WAS LOCATED NEAR
  VALDERS...OR ABOUT 12 MILES WEST OF MANITOWOC...AND MOVING EAST AT
  25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  VALDERS BY 710 PM...
  MANITOWOC BY 720 PM...

TORNADOES CAN DEVELOP QUICKLY WITH LITTLE OR NO WARNING. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4424 8793 4390 8803 4390 8770 4423 8764

$$

ECKBERG
2 follow-up statements
000 
WWUS53 KGRB 250015
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
713 PM CDT MON JUL 24 2006

WIC071-250045-
/O.CON.KGRB.SV.W.0111.000000T0000Z-060725T0045Z/
MANITOWOC WI-
713 PM CDT MON JUL 24 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR MANITOWOC COUNTY...

AT 710 PM...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE 
THUNDERSTORMS CAPABLE OF.  THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM 7 MILES NORTH OF MANITOWOC TO MANITOWOC TO 11 MILES 
NORTHWEST OF HOWARDS GROVE...MOVING EAST AT 25 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  MANITOWOC BY 720 PM...
  SPRING VALLEY AND OSMAN BY 725 PM...
  CLEVELAND BY 730 PM...

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR
NO ADVANCED WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY AND
MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A 
BASEMENT OR SMALL INTERIOR ROOM.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4421 8784 4412 8786 4403 8806 4390 8803
      4390 8770 4423 8764

$$

ECKBERG
000 
WWUS53 KGRB 250026
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
725 PM CDT MON JUL 24 2006

WIC071-250035-
/O.CAN.KGRB.SV.W.0111.000000T0000Z-060725T0045Z/
MANITOWOC WI-
725 PM CDT MON JUL 24 2006

...THE SEVERE THUNDERSTORM WARNING FOR MANITOWOC COUNTY IS
CANCELLED...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED.
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS
MANITOWOC COUNTY THROUGH 8 PM. GUSTY WINDS AND SMALL HAIL ARE
STILL POSSIBLE WITH THESE THUNDERSTORMS.

LAT...LON 4421 8784 4412 8786 4403 8806 4390 8803
      4390 8770 4423 8764

$$

ECKBERG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 3:45 PM CDT, 3 hours 13 minutes earlier.

Area forecast discussion, Jul 24, 3:45 PM CDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
345 PM CDT MON JUL 24 2006

.SHORT TERM...TONIGHT AND TUESDAY. FORECAST FOCUS ON SEVERE WEATHER THIS
EVENING.

SEVERE WEATHER ONGOING ALONG OF AND AHEAD OF A COLD FRONT MOVING THRU
THE AREA. THIS ACTIVITY SHOULD DISSIPATE SHORTLY AFTER SUNSET AS THE
LACK OF SHEAR PREVENTS CONVECTION FROM ORGANIZING ONCE THE HIGH LEVELS
OF CAPE ARE GONE. THE THREAT FOR SEVERE WEATHER CONTINUES ON TUESDAY AS
THE FRONTAL BOUNDARY MOVES BACK NORTH THRU THE STATE AS DEPICTED BY THE
MODELS.

.LONG TERM...TUESDAY NIGHT THROUGH NEXT MONDAY...PRECIP CHCS AND TEMPS
ARE THE MAIN CONCERNS.

CHANGES TO THE CURRENT FCST WERE MINOR. DID INCREASE POPS A BIT DURING
THE TUESDAY NIGHT PERIOD...DUE TO THE POTENTIAL OF A SVR MCS MOVG
THROUGH GRB CWA. ALSO MAINTAINED CHC POPS THROUGH THURSDAY NIGHT...
FOLLOWED BY A DRY PERIOD FRIDAY INTO SATURDAY AS CANADIAN HIGH PRESSURE
DROPS INTO THE RGN. SIGNIFICANT DIFFERENCES OCCUR IN THE MODEL SOLNS
FOR SUN/MON...WITH THE ECMWF/UKMET SUGGESTING A MORE AMPLIFIED
PATTERN...WITH NW FLOW AND COOLER TEMPS OVER THE GREAT LKS. HPC SUGGESTS
USING A COMPROMISE BETWEEN THAT SOLN...AND THE ZONAL FLOW...AND MUCH
WARMER TEMPS...DEPICTED BY THE GFS. STILL WENT WITH SMALL PRECIP CHCS
AND ABOVE NORMAL TEMPS FOR SUN/MON. TEMPS MAY NEED TO BE ADJUSTED WITH
SUBSEQUENT FCSTS.

&&

.GRB...WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

KURIMSKI/KIECKBUSCH
WEATHER.GOV/GREENBAY
Hazardous weather outlook, Jul 24, 11:15 AM CDT, 7 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
1115 AM CDT MON JUL 24 2006

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-251615-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
1115 AM CDT MON JUL 24 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA THIS
AFTERNOON AND THIS EVENING.

STORMS ARE EXPECTED TO DEVELOP ACROSS NORTHERN WISCONSIN DURING THE
AFTERNOON...AND THEN BUILD SOUTH DURING THE LATE AFTERNOON AND EARLY
EVENING HOURS. SOME OF THE STORMS THIS AFTERNOON AND EVENING COULD BE
SEVERE...AND PRODUCE HAIL TO 1 INCH IN DIAMETER AND WIND GUSTS TO 60
MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH NEXT SUNDAY

A FRONTAL BOUNDARY WILL LINGER ACROSS OR NEAR THE AREA INTO THE MIDDLE
PART OF THE WEEK. THE FRONT WILL CONTINUE TO BRING A CHANCE OF
THUNDERSTORMS TO THE AREA. SOME OF THE STORMS COULD BE SEVERE. BE SURE
TO MONITOR LATER FORECASTS WHICH WILL BE ABLE TO PROVIDE MORE SPECIFIC
INFORMATION OF THE RISK OF SEVERE WEATHER TUESDAY INTO WEDNESDAY.

THERE IS ALSO A CHANCE OF THUNDERSTORMS DURING THE LATTER PART OF THE
UPCOMING WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING.

LMZ521-522-541>543-564-251615-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING
WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
1115 AM CDT MON JUL 24 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND
SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE
TO SHEBOYGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA THIS
AFTERNOON AND THIS EVENING.

STORMS ARE EXPECTED TO DEVELOP ACROSS NORTHERN WISCONSIN DURING THE
AFTERNOON...AND THEN BUILD SOUTH DURING THE LATE AFTERNOON AND EARLY
EVENING HOURS. SOME OF THE STORMS THIS AFTERNOON AND EVENING COULD BE
SEVERE...AND PRODUCE HAIL TO 1 INCH IN DIAMETER AND WIND GUSTS TO 60
MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH NEXT SUNDAY

A FRONTAL BOUNDARY WILL LINGER ACROSS OR NEAR THE AREA INTO THE MIDDLE
PART OF THE WEEK. THE FRONT WILL CONTINUE TO BRING A CHANCE OF
THUNDERSTORMS TO THE AREA. SOME OF THE STORMS COULD BE SEVERE. BE SURE
TO MONITOR LATER FORECASTS WHICH WILL BE ABLE TO PROVIDE MORE SPECIFIC
INFORMATION OF THE RISK OF SEVERE WEATHER TUESDAY INTO WEDNESDAY.

THERE IS ALSO A CHANCE OF THUNDERSTORMS DURING THE LATTER PART OF THE
UPCOMING WEEKEND.

KURIMSKI
WEATHER.GOV/GREENBAY

In the hours before

Local storm report, Jul 24, 5:50 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
550 PM CDT MON JUL 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     TSTM WND DMG     ANTIGO                  45.15N 89.15W
07/24/2006                   LANGLADE           WI   LAW ENFORCEMENT

            BILLBOARD BLOWN OVER JUST SOUTH OF ANTIGO. TIME APPROX.

&&
Local storm report, Jul 24, 5:57 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
557 PM CDT MON JUL 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0551 PM     HAIL             MANITOWOC               44.08N 87.66W
07/24/2006  M0.75 INCH       MANITOWOC          WI   AMATEUR RADIO

&&
Local storm report, Jul 24, 6:09 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
609 PM CDT MON JUL 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             DE PERE                 44.45N 88.05W
07/24/2006  M0.75 INCH       BROWN              WI   NWS EMPLOYEE

            ON HWY 41. HAIL COVERED THE GROUND.

&&
Local storm report, Jul 24, 6:30 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
630 PM CDT MON JUL 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0332 PM     HAIL             3 S COLBY               44.87N 90.30W
07/24/2006  E0.75 INCH       MARATHON           WI   TRAINED SPOTTER

&&
Local storm report, Jul 24, 6:36 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
636 PM CDT MON JUL 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TSTM WND DMG     SHAWANO                 44.78N 88.59W
07/24/2006                   SHAWANO            WI   LAW ENFORCEMENT

            SCATTERED TREES AND POWERLINES DOWN ACROSS COUNTY.

&&
Local storm report, Jul 24, 6:46 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
646 PM CDT MON JUL 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0639 PM     TSTM WND GST     ASHWAUBENON             44.46N 88.08W
07/24/2006  M58 MPH          BROWN              WI   OFFICIAL NWS OBS

            50 KT WIND MEASURED AT NWS GREEN BAY OFFICE FROM THE
            SOUTH. NORTHEAST WIND AT 27 KT AT GRB ASOS NEAR SAME
            TIME. EXTREMELY HEAVY RAINFALL AT TIME OF GUST. APPARENT
            WET MICROBURST.

&&

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 1:21 PM CDTSevere Thunderstorm WarningGRBLanglade, Menominee54 min
Jul 24, 1:33 PM CDTSevere Thunderstorm WarningGRBLincoln57 min
Jul 24, 2:14 PM CDTSevere Thunderstorm WarningGRBMenominee, Oconto46 min
Jul 24, 2:15 PM CDTSevere Thunderstorm WarningGRBLanglade48 min
Jul 24, 2:20 PM CDTSevere Thunderstorm WarningGRBMarinette55 min
Jul 24, 2:23 PM CDTSpecial Marine WarningGRB97 min
Jul 24, 2:50 PM CDTSevere Thunderstorm WarningGRBMarathon, Shawano40 min
Jul 24, 3:10 PM CDTSevere Thunderstorm WarningGRBMarinette35 min
Jul 24, 3:24 PM CDTSevere Thunderstorm WarningGRBMarathon, Shawano36 min
Jul 24, 3:30 PM CDTSevere Thunderstorm WarningGRBDoor45 min
Jul 24, 3:42 PM CDTSpecial Marine WarningGRB93 min
Jul 24, 4:00 PM CDTSevere Thunderstorm WarningGRBMarathon, Portage, Wood46 min
Jul 24, 4:18 PM CDTSevere Thunderstorm WarningGRBBrown, Oconto42 min
Jul 24, 4:41 PM CDTSevere Thunderstorm WarningGRBOutagamie49 min
Jul 24, 4:53 PM CDTSevere Thunderstorm WarningGRBBrown, Kewaunee, Manitowoc67 min
Jul 24, 5:13 PM CDTSpecial Marine WarningGRB92 min
Jul 24, 5:14 PM CDTMarine Weather StatementGRB91 min
Jul 24, 6:41 PM CDTMarine Weather StatementGRB34 min
Jul 24, 6:54 PM CDTMarine Weather StatementGRB96 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.